Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 613, NWS Jackson, MS

August 10, 2011Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 7:12 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2011, 7:12 PM CDT (00:12 UTC)
Expired
Aug 10, 2011, 7:48 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS54 KJAN 110012
SVRJAN
MSC023-075-110100-
/O.NEW.KJAN.SV.W.0613.110811T0012Z-110811T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ALAMUCHA MOVING SOUTHEAST   
  AT 15 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING 
  WITH THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INCREASE...MIDDLETON...SNELL AND SYKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3209 8844 3207 8861 3234 8864 3243 8845
      3237 8840
TIME...MOT...LOC 0012Z 331DEG 15KT 3230 8849

$$

CME
3 follow-up statements
628 
WWUS54 KJAN 110030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT WED AUG 10 2011

MSC023-075-110100-
/O.CON.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/
LAUDERDALE MS-CLARKE MS-
730 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR SNELL MOVING SOUTH AT 20 MPH. 
CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS 
STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDDLETON AND SYKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3225 8863 3237 8840 3209 8844 3207 8861
TIME...MOT...LOC 0030Z 359DEG 17KT 3220 8853

$$

CME
392 
WWUS54 KJAN 110039
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED AUG 10 2011

MSC075-110049-
/O.CAN.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/
LAUDERDALE MS-
739 PM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY
IS CANCELLED...

LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861
TIME...MOT...LOC 0039Z 359DEG 17KT 3216 8853

$$

MSC023-110100-
/O.CON.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/
CLARKE MS-
739 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CLARKE COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR SNELL MOVING SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861
TIME...MOT...LOC 0039Z 359DEG 17KT 3216 8853

$$

CME
657 
WWUS54 KJAN 110048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT WED AUG 10 2011

MSC023-110058-
/O.CAN.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/
CLARKE MS-
748 PM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861
TIME...MOT...LOC 0048Z 359DEG 17KT 3212 8853

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 10, 3:45 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 10 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE WEAKENING OUTFLOW
BOUNDARY FROM AN EARLY MORNING MCS HAS CLEARED OUR EASTERN ZONES
NORTH OF INTERSTATE 20 AND WAS MOVING SOUTH NEAR HIGHWAY 84. THIS
BOUNDARY WAS HELPING SET OFF ISOLATED SHOWERS AND THUNDERSTORMS A
LITTLE FARTHER SOUTH THAN EXPECTED. ISOLATED CONVECTION CAN BE
EXPECTED ACROSS THE WHOLE CWA THROUGH EARLY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS. THIS ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING BUT MODELS HINT THAT ANOTHER COMPLEX OF STORMS
MAY FORM OVERNIGHT TO OUR NW AND MOVE INTO OUR NORTHERN ZONES BEFORE
MORNING. THE LARGE MID LEVEL RIDGE WILL REMAIN DOMINANT THROUGH
FRIDAY NIGHT RESULTING IN A WEST TO NORTHWEST FLOW ACROSS OUR REGION
AND A FEW DISTURBANCES CAPABLE OF GENERATING CONVECTION THROUGH EACH
NIGHT. BOTH THE GFS AND NAM HAVE COME IN WITH LOWER TEMPERATURES
THURSDAY IN THE NORTH WITH HIGHER POPS IN ANTICIPATION OF THE
CONVECTION. HAVE GONE CLOSER TO THE GFS WITH TEMPERATURES AND POPS
AS THE NAM APPEARED TOO COOL BUT...TEMPERATURES WILL DEPEND ON
AMOUNT AND TIMING OF CONVECTION EACH DAY. FOR NOW...TEMPERATURES AND
HUMIDITY WERE STILL MEETING HEAT ADVISORY CRITERIA IN THE WEST. WL
KEEP THE CURRENT ADVISORY IN THE WEST THAT RUNS THROUGH THURSDAY
NIGHT BUT NOT EXTEND THE TIME INTO FRIDAY. OUR PW WILL REMAIN AROUND
TWO INCHES WITH SURFACE DEW POINTS IN THE LOW TO MID 70S. FOR FRIDAY
MODELS HAVE COME IN WITH LOWER POPS AND HIGHER TEMPERATURES AND WITH
LITTLE CHANGE IN OVERALL WX PATTERN. MOST OF THE CONVECTION IS
EXPECTED TO BE DIURNALLY DRIVEN WITH HIGHEST POPS FROM NORTHWEST TO
SOUTHEAST BUT A SUBTLE SHORTWAVE TIMED JUST RIGHT COULD RESULT IN
MORE CONVECTION AND IN OTHER AREAS. HAVE GONE ABOVE GUIDANCE FOR
POPS FRIDAY ANTICIPATING SCATTERED COVERAGE ACROSS ALL EXCEPT
SOUTHWEST CORNER. HEAT INDEX VALUES LOOK TO REACH OR EXCEED 105
AGAIN AND A HEAT ADVISORY FOR A PORTION OF THE AREA WILL LIKELY BE
NEEDED. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...BETTER FORCING IS
ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF A LONG WAVE
TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON TIMING OF THE
BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850 MB TROUGH
PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO PUSHES THE
TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE BOUNDARY
MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH DRIER
AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND WILL
BE FOLLOWED FOR NOW.

SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
/03/

&&

.AVIATION...VFR CONDITIONS PREVAIL STILL THIS AFTERNOON. SECONDARY
OUTFLOW BOUNDARY SURGING TO JUST NW OF THE NATCHEZ TRACE...AND THEN
EXTENDING BACK WNW INTO SOUTHERN AR...SEEMS TO BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. CARRYING VCTS AHEAD OF BOUNDARY AT KMEI/KJAN/KGTR THIS
EVENING...AND WILL HAVE TO MONITOR TO GO CATEGORICAL IF CONVECTION
LOOKS MORE LIKELY AT ANY PARTICULAR SITE. EXPECT DECREASING
CONVECTIVE COVERAGE THIS EVENING...BUT LATEST 12Z MODELS INDICATE
THAT FOCUS FOR NEW MCS ACTIVITY A BIT FARTHER S THAN EARLIER RUNS
HAD SUGGESTED. LATER TAFS WILL HAVE TO LOOK AT THE POSSIBILITY OF
INCLUDING MORE CONVECTION OVERNIGHT. FOR NOW GENERALLY HAVE VFR
CONDITIONS FORECAST OVERNIGHT. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  96  75  97 /  22  23  15  30
MERIDIAN      73  96  72  97 /  20  30  16  32
VICKSBURG     75  96  74  96 /  17  19  11  28
HATTIESBURG   75  98  76  99 /  17  28  13  29
NATCHEZ       75  96  74  95 /  11  18   8  22
GREENVILLE    75  93  75  97 /  37  37  19  32
GREENWOOD     75  93  73  97 /  40  40  22  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
     047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

22/03/AEG
Hazardous weather outlook, Aug 10, 3:00 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 10 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY
EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO
QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY
NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF
PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES.

THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND
EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE
FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE
A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT.
ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE
RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO
THURSDAY.

IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS
TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100
DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY
EVENING.

LAZ023>026-MSZ059>066-072>074-112145-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE
RISK FOR STORMS SHOULD DIMINISH WITH SUNSET.

HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH
AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN
OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND
WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Aug 10, 6:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     BIGBEE VALLEY           33.25N 88.35W
08/10/2011                   NOXUBEE            MS   PUBLIC

            A COUPLE TREES WERE BLOWN DOWN.

&&

CME
Special weather statement, Aug 10, 6:13 PM CDT, 59 minutes before
MSZ049-055-056-110000-
SMITH MS-SIMPSON MS-RANKIN MS-
613 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WHITE OAK AT 613 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM.

PEOPLE IN EXTREME SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3202 8940 3186 8962 3202 8982 3214 8964
TIME...MOT...LOC 2313Z 310DEG 12KT 3205 8966
Special weather statement, Aug 10, 6:19 PM CDT, 53 minutes before
MSZ049-055-056-102350-
SMITH MS-SIMPSON MS-RANKIN MS-
619 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF CATO AT 619 PM CDT...MOVING SOUTHEAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3204 8956 3195 8979 3206 8994 3215 8981
TIME...MOT...LOC 2319Z 312DEG 8KT 3206 8979

CME
Special weather statement, Aug 10, 6:28 PM CDT, 44 minutes before
MSZ046-052-110000-
LAUDERDALE MS-KEMPER MS-
628 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF TAMOLA AT 629 PM CDT...MOVING SOUTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3245 8839 3241 8840 3242 8855 3254 8869
      3274 8844 3270 8837
TIME...MOT...LOC 2329Z 304DEG 12KT 3261 8841

CME
Local storm report, Aug 10, 6:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
08/10/2011                   CLAY               MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG WITH A CABLE LINE.

0430 PM     TSTM WND GST     3 NW BENT OAK           33.46N 88.58W
08/10/2011  M58.00 MPH       LOWNDES            MS   AWOS

            KGTR AWOS REPORTS 50 KT WIND GUST. UNCONFIRMED 73 MPH
            GUST ALSO REPORTED AT THE AIRPORT VIA LOWNDES EMA.

0445 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/10/2011                   LOWNDES            MS   EMERGENCY MNGR

            3 TREES WERE BLOWN DOWN.

0445 PM     HAIL             COLUMBUS                33.51N 88.40W
08/10/2011  E0.75 INCH       LOWNDES            MS   EMERGENCY MNGR

0445 PM     LIGHTNING        COLUMBUS                33.51N 88.40W
08/10/2011                   LOWNDES            MS   EMERGENCY MNGR

            ONE HOUSE ON FIRE DUE TO LIGHTING AND 2 APARTMENT
            COMPLEXES STRUCK WITH THE FD IN ROUTE.

0505 PM     TSTM WND DMG     4 E ELLISVILLE          31.60N 89.14W
08/10/2011                   JONES              MS   EMERGENCY MNGR

            7 TREES BLOWN DOWN AROUND THE PECAN GROVE COMMUNITY.

0505 PM     TSTM WND DMG     BIGBEE VALLEY           33.25N 88.35W
08/10/2011                   NOXUBEE            MS   PUBLIC

            A COUPLE TREES WERE BLOWN DOWN.

&&

CME
Special weather statement, Aug 10, 6:58 PM CDT, 14 minutes before
MSZ052-110030-
LAUDERDALE MS-
658 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TOOMSUBA AT 658 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3245 8840 3239 8840 3226 8842 3226 8843
      3242 8864 3254 8848 3246 8839
TIME...MOT...LOC 2358Z 316DEG 13KT 3241 8849

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:11 PM CDTSpecial Weather StatementJANHinds24 min
Aug 10, 8:20 PM CDTSevere Thunderstorm WarningJANHinds, Rankin19 min
Aug 11, 3:44 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 11, 4:13 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower47 min
Aug 11, 4:55 AM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower2 hr
Aug 11, 5:02 AM CDTSevere Thunderstorm WarningJANCarroll, Leflore, Sunflower, Washington28 min
Aug 11, 5:56 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Leflore, Montgomery and 2 more49 min
Aug 11, 6:21 AM CDTSpecial Weather StatementJANAttala29 min
Aug 11, 6:30 AM CDTSpecial Weather StatementJANHumphreys, Sharkey30 min
Aug 11, 6:47 AM CDTSevere Thunderstorm WarningJANOktibbeha43 min
Aug 11, 7:42 AM CDTSpecial Weather StatementJANLowndes48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.